Alert archive / Virginia / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 28, 2017, 6:34 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2017, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 28, 2017, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:40 PM EDT | FLASH FLOOD | Callao, VA | PORTIONS OF ROUTE 202 HAVE BEEN INUNDATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
514
WGUS51 KAKQ 282234
FFWAKQ
VAC057-133-159-193-290130-
/O.NEW.KAKQ.FF.W.0004.170728T2234Z-170729T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
634 PM EDT FRI JUL 28 2017
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northumberland County in eastern Virginia...
Richmond County in east central Virginia...
Southern Westmoreland County in east central Virginia...
Northwestern Essex County in east central Virginia...
* Until 930 PM EDT
* At 634 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Tappahannock, Warsaw, Montross, Champlain, Callao, Kinsale,
Loretto, Heathsville, Leedstown, Farnham, Haynesville, Newland,
Hague, Lewisetta, Westmoreland, Lottsburg, Threeway, Avalon,
Reedville and Lyells.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3813 7660 3807 7653 3803 7651 3802 7647
3797 7641 3789 7624 3784 7625 3784 7635
3785 7634 3788 7639 3787 7643 3785 7635
3785 7650 3796 7706 3801 7709 3802 7713
3809 7716 3812 7714
$$
BUTNER2 follow-up statements
994
WGUS71 KAKQ 282349
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
749 PM EDT FRI JUL 28 2017
VAC057-133-159-193-290130-
/O.CON.KAKQ.FF.W.0004.000000T0000Z-170729T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northumberland VA-Richmond VA-Westmoreland VA-Essex VA-
749 PM EDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHUMBERLAND...RICHMOND...SOUTHERN WESTMORELAND AND NORTHWESTERN
ESSEX COUNTIES...
At 747 PM EDT, local law enforcement reported flooding along Route
202. Up to four inches of rain have already fallen. Flash flooding
is already occurring.
Some locations that will experience flooding include...
Tappahannock, Warsaw, Montross, Champlain, Callao, Kinsale, Loretto,
Heathsville, Leedstown, Farnham, Haynesville, Newland, Hague,
Lewisetta, Westmoreland, Lottsburg, Threeway, Avalon, Reedville and
Lyells.
Additional rainfall amounts in excess of one inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3813 7660 3807 7653 3803 7651 3802 7647
3797 7641 3789 7624 3784 7625 3784 7635
3785 7634 3788 7639 3787 7643 3785 7635
3785 7650 3796 7706 3801 7709 3802 7713
3809 7716 3812 7714
$$
BUTNER382
WGUS71 KAKQ 290122
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
922 PM EDT FRI JUL 28 2017
VAC057-133-159-193-290130-
/O.EXP.KAKQ.FF.W.0004.000000T0000Z-170729T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northumberland VA-Richmond VA-Westmoreland VA-Essex VA-
922 PM EDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING FOR NORTHUMBERLAND...RICHMOND...SOUTHERN
WESTMORELAND AND NORTHWESTERN ESSEX COUNTIES WILL EXPIRE AT 930 PM
EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3813 7660 3807 7653 3803 7651 3802 7647
3797 7641 3789 7624 3784 7625 3784 7635
3785 7634 3788 7639 3787 7643 3785 7635
3785 7650 3796 7706 3801 7709 3802 7713
3809 7716 3812 7714
$$
BUTNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 5:16 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 28, 5:16 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
516 PM EDT Fri Jul 28 2017
.SYNOPSIS...
A low pressure system and associated cold front will slide
into the area tonight, then push offshore Saturday into
Saturday night. High pressure builds in early to mid next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A new flash flood watch has been issued for Northeast North
Carolina...where up to 3-4 inches have already fallen, and
another 2-4 inches is possible. Other inherited flash flood
watch also remains in place for NE portions of the area for
heavy rain expected later on tonight. Overall, previous thinking
remains on track with a cold front dropping into the area this
evening as a mesolow forms along it, with forcing for ascent
also provided by an approaching potent mid-level shortwave
trough. Expect moderate to heavy rain to overspread the area
this eveng, and will last through tonight as the front will be
slow to slide through the area alongside strong DCVA. Low temps
tonight in the upr 60s to mid 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
The front stalls over SE VA/NE NC on Saturday before shifting
southeast of the area late Saturday night. Overall, sfc high
pressure builds across the Midwest as the upper low/opening
trough sits over the Mid Atlantic Coast through early next week
before shifting ewd and away from the coast. Showers/storms will
be focused along the coast with more widely scattered storms
possible farther inland due to elevated lift present with the
upper low. Precip chances expected to wane late Saturday night
into Sunday as the front gets shunted farther SE. Once again,
primary threats from any thunderstorms Sat/Sat night will be
moderate to heavy rainfall, locally strong wind gusts, and
frequent lightning.
Widespread precipitation, cloud cover, and cooler Canadian air
with the upper trough will keep temperatures 5-10 degrees below
normal Saturday. Highs Sat in the mid 70s NW to lower 80s SE.
Low temperatures cool off nicely with lows each night near 60
NW to mid-upper 60s SE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Trough axis slides offshore Monday as a pleasant and dry air
mass (for early August) spreads over the local area. High
pressure builds into the region Monday, locating over the Mid-
Atlantic Tuesday. Highs Monday generally in the low to mid 80's,
warming into the mid to upper 80's Tuesday. Morning temperatures
Monday morning may drop into the 50's inland. High pressure
slides offshore Tuesday night as a cold front drops over the
Great Lakes. Temperatures and dewpoints moderate Wednesday
thanks to return flow. More seasonable highs expected Wednesday,
generally in the upper 80's to low 90's. The cold front progged
to reach the Ohio Valley, sharpening the lee/thermal trough over
the Piedmont. Moisture return results in slight chance PoPs
northwest Thursday for diurnally driven showers/thunderstorms.
Highs Thursday again in the upper 80's to low 90's. Medium range
guidance begins to lift the coastal front northward Thursday
night and Friday as an upper level trough digs over the Ohio
Valley. The cold front approaches from the northwest. Have
slight chance to low end chance PoPs for Friday based on the
latest model consensus. Seasonable highs again, generally in the
upper 80's to low 90's.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VFR at most TAF sites to start off the 18Z TAF period, with
conditions deteriorating for the remainder of the aftn due to
increasing likelihood of shras/tstms, with heavy rain psbl as
well. Expect mainly MVFR/IFR conditions with the rain, with some
LIFR psbl. A frontal bndry drops into the area tonight, with low
cigs (IFR/MVFR) continuing into the day Sat especially at KSBY.
Conditions then slowly improve late Sat and Sat night as the
front slides offshore. Sfc high pres and VFR conditions then for
early next week.
&&
.MARINE...
S-SW winds aob 15 kts continue ahead of the approaching cold front
tonight. Fropa Sat morning with a wind shift to the N. Decent surge
noted in the data behind it but may lag a few hours as the low will
be slow to move off the coast.
SCA's will go up starting Sat afternoon/eve and continue thru Sun
(end of the 4th period). After coord with PHL, will upgrade gale
watch to a warning for the coastal waters north of Cape Charles with
gusts to 35 kts Sat night. Otw, will cap gusts at 30 kts for now.
Seas will rapidly increase in response to the increased winds. Given
the strong onshore flow, nearshore waves may approach high surf
criteria of 8 ft in the gale warning area. 5-8 ft across the south.
Winds slowly subside Mon as the low pulls farther away and the
gradient relaxes. However, the persistent NE flow and
developing long period swell will likely keep rough surf
conditions going through mid week with seas not falling below 5
ft until late Tue.
&&
.TIDES/COASTAL FLOODING...
Rip current wise, will allow Sat to be the transition day with a
moderate risk all areas (may start off low across the south then
increase as the winds shift behind the front). At this point, expect
Sun to be high risk all areas along with a possible high surf advsry
north.
Some minor flooding issues are possible Sunday/Mon along the coast
and in the lower Bay with the strong N/NE flow behind the departing
sfc low and associated cold front.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Saturday evening for MDZ021>025.
NC...Flash Flood Watch through Saturday morning for NCZ012>017-
030>032-102.
VA...Flash Flood Watch through Saturday evening for VAZ064-075>078-
084>086-099-517>522.
MARINE...Gale Warning from 4 PM Saturday to 6 AM EDT Sunday for ANZ650-
652-654.
Small Craft Advisory from 7 PM Saturday to 4 PM EDT Sunday for
ANZ633-634-656-658.
Small Craft Advisory from 2 PM Saturday to 4 PM EDT Sunday for
ANZ630-635-636.
Small Craft Advisory from 5 PM Saturday to 4 PM EDT Sunday for
ANZ631-632-637-638.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...SAM
AVIATION...MAS
MARINE...MPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 28, 4:18 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 418 PM EDT Fri Jul 28 2017 MDZ021>024-VAZ064-075>078-084>086-517>522-292030- Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland- Richmond-Northumberland-Lancaster-Gloucester-Middlesex-Mathews- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, there is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-292030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-079>083-087>090-092-093-095>097-509>516- 523>525-292030- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York-Newport News-Hampton/Poquoson- 418 PM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-100-292030- Virginia Beach-Northampton- 418 PM EDT Fri Jul 28 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-292030- Maryland Beaches-Accomack- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, there is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-292030- Eastern Currituck- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 28, 5:33 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
533 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD POTECASI 36.36N 77.24W
07/28/2017 NORTHAMPTON NC 911 CALL CENTER
NUMEROUS ROADWAYS ARE INUNDATED ACROSS THE
EASTERN PORTION OF NORTHAMPTON COUNTY.
&&
SAMSpecial weather statement, Jul 28, 5:35 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT FRI JUL 28 2017
VAZ064-075-076-519-521-282215-
Western King and Queen-Richmond-Westmoreland-Western Essex-Caroline-
535 PM EDT FRI JUL 28 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
KING AND QUEEN...NORTHWESTERN RICHMOND...CENTRAL CAROLINE...
WESTMORELAND AND NORTHWESTERN ESSEX COUNTIES...
At 535 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Massaponax to near Newland. Movement was
northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Colonial Beach, Bowling Green, Montross, Champlain, Milford, Port
Royal, Newtown, Newland, Coles Point, Loretto, Leedstown, Fort A.p.
Hill, Beazley, Currioman Landing, Hustle, Potomac Beach, Guinea,
Corbin, Elevon and Supply.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3821 7695 3817 7687 3815 7661 3799 7690
3807 7692 3799 7691 3790 7712 3793 7725
3808 7755 3825 7735 3822 7729 3825 7727
3825 7723 3823 7725 3819 7725 3820 7722
3814 7708 3826 7705 3828 7698
TIME...MOT...LOC 2135Z 225DEG 26KT 3819 7742 3801 7684
BUTNERSpecial weather statement, Jul 28, 5:51 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
551 PM EDT FRI JUL 28 2017
VAZ075>077-521-282215-
Northumberland-Richmond-Westmoreland-Western Essex-
551 PM EDT FRI JUL 28 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHUMBERLAND...CENTRAL RICHMOND...SOUTHEASTERN WESTMORELAND AND
NORTHEASTERN ESSEX COUNTIES...
At 551 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Newland to near Fair Port. Movement was
northeast at 15 mph.
Wind gusts in excess of 30 mph are possible with these storms and
rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Warsaw, Fair Port, Callao, Kinsale, Coles Point, Hague, Lewisetta,
Heathsville, Haynesville, Westmoreland, Lottsburg, Threeway, Avalon,
Mount Holly, Reedville, Edwardsville, Lyells, Middletons Corner,
Dodlyt and Erica.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3815 7661 3811 7660 3807 7653 3803 7651
3802 7647 3797 7641 3795 7634 3789 7624
3789 7619 3787 7620 3782 7624 3798 7693
3800 7691 3801 7692 3816 7665
TIME...MOT...LOC 2151Z 231DEG 11KT 3804 7683 3789 7626
BUTNERSpecial weather statement, Jul 28, 6:00 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
600 PM EDT FRI JUL 28 2017
VAZ079>081-087-088-282230-
Prince George-Dinwiddie-Sussex-Greensville-Brunswick-
600 PM EDT FRI JUL 28 2017
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
GREENSVILLE...SOUTHWESTERN PRINCE GEORGE...NORTHWESTERN SUSSEX...
DINWIDDIE AND NORTHEASTERN BRUNSWICK COUNTIES AND THE SOUTHWESTERN
CITY OF PETERSBURG...
At 600 PM EDT, an area of thunderstorms with heavy rain was located
over McKenney, moving northeast at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Petersburg, Dinwiddie, McKenney, Sussex, Stony Creek, Dewitt,
Sutherland, Carson, Addison, Booker, Dolphin, Wharfs Store, Darvills,
Church Road, Templeton, Butterworth, Burgess, Rawlings, Reams and
Warfield.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3699 7789 3703 7789 3724 7757 3722 7756
3723 7754 3722 7752 3722 7745 3694 7718
3678 7779 3698 7793
TIME...MOT...LOC 2200Z 243DEG 27KT 3695 7775
44Special weather statement, Jul 28, 6:19 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
619 PM EDT FRI JUL 28 2017
VAZ075>077-521-522-282300-
Northumberland-Richmond-Westmoreland-Western Essex-Eastern Essex-
619 PM EDT FRI JUL 28 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHUMBERLAND...RICHMOND...WESTMORELAND AND CENTRAL ESSEX
COUNTIES...
At 618 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Loretto to 6 miles north of Fair Port.
Movement was east at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms and
rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Tappahannock, Warsaw, Montross, Champlain, Fair Port, Robley, Callao,
Kinsale, Loretto, Heathsville, Leedstown, Wicomico Church, Farnham,
Haynesville, Newland, Coles Point, Hague, Lewisetta, Sharps and
Westmoreland.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3816 7684 3815 7661 3811 7660 3807 7653
3803 7651 3802 7647 3797 7641 3795 7634
3789 7624 3789 7619 3782 7621 3780 7623
3782 7647 3784 7649 3784 7672 3796 7707
3800 7708 3802 7713 3805 7713 3822 7696
TIME...MOT...LOC 2218Z 267DEG 21KT 3803 7711 3793 7632
BUTNERSpecial weather statement, Jul 28, 6:31 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Wakefield VA 631 PM EDT FRI JUL 28 2017 VAZ079>081-087-088-282315- Prince George-Dinwiddie-Sussex-Greensville-Brunswick- 631 PM EDT FRI JUL 28 2017 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL GREENSVILLE...WESTERN PRINCE GEORGE...CENTRAL SUSSEX...SOUTHERN DINWIDDIE AND NORTHEASTERN BRUNSWICK COUNTIES AND THE CITY OF PETERSBURG... At 630 PM EDT, a thunderstorm with heavy rain was located near McKenney, moving northeast at 30 mph. Rainfall amounts of 1 to 2 inches along with frequent lightning are possible with this storm. Locations impacted include... Petersburg, Dinwiddie, Hopewell, Waverly, McKenney, Disputanta, Fort Lee, Purdy, Prince George, Sussex, Stony Creek, Dewitt, Carson, Homeville, Booker, Dolphin, Wharfs Store, Petersburg National Battlefield, Richard Bland College and Templeton. If you see lightning or hear thunder...you are at risk. Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike more than 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3676 7775 3693 7788 3728 7731 3699 7705 TIME...MOT...LOC 2230Z 243DEG 49KT 3689 7771 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:39 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Isle of Wight, Southampton, Sussex and 6 more | 96 min |
| Jul 27, 11:41 PM EDT | Special Weather Statement | AKQ | Accomack | 64 min |
| Jul 28, 12:39 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 51 min |
| Jul 28, 1:49 AM EDT | Special Weather Statement | AKQ | Accomack | 56 min |
| Jul 28, 1:57 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth | 63 min |
| Jul 28, 6:05 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 55 min |
| Jul 28, 6:24 AM EDT | Gale Watch | AKQ | 9 hr | |
| Jul 28, 7:11 AM EDT | Special Weather Statement | AKQ | City of Chesapeake | 49 min |
| Jul 28, 8:17 AM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Jul 28, 2:10 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 50 min |
| Jul 28, 3:49 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 116 min |
| Jul 28, 3:49 PM EDT | Gale Warning | AKQ | 36 hr | |
| Jul 28, 3:49 PM EDT | Small Craft Advisory | AKQ | 3 days | |
| Jul 28, 4:18 PM EDT | Special Weather Statement | AKQ | Louisa | 27 min |
| Jul 28, 4:57 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 48 min |
| Jul 28, 5:12 PM EDT | Special Weather Statement | AKQ | Northumberland | 33 min |
| Jul 28, 5:35 PM EDT | Special Weather Statement | AKQ | Caroline, Westmoreland | 40 min |
| Jul 28, 5:44 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, Northumberland, Richmond, Westmoreland | 3 hr |
| Jul 28, 5:51 PM EDT | Special Weather Statement | AKQ | Northumberland, Richmond | 24 min |
| Jul 28, 6:00 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Sussex | 30 min |
| Jul 28, 6:19 PM EDT | Special Weather Statement | AKQ | Essex, Northumberland, Richmond, Westmoreland | 41 min |
| Jul 28, 6:31 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Sussex, City of Petersburg | 44 min |
| Jul 28, 6:52 PM EDT | Special Weather Statement | AKQ | Northumberland, Richmond | 53 min |
| Jul 28, 7:12 PM EDT | Special Weather Statement | AKQ | Sussex, City of Emporia | 48 min |
Nearby
Flash Flood Warnings in Virginia, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.